madopar, strange reaction: in my quest... - Parkinson's Movement

Parkinson's Movement
17,552 members17,511 posts

madopar, strange reaction

Lucal
Lucal

in my quest to improve the (slight at the moment ) symptoms of my parkinson, I wanted to try madopar i.r. this August, I had doses and prescription and timings from the neurologist, but I had never tried it. After a week with a quarter pill 200/50, a week with half a pill 200/50, I tried to take a whole pill ... after four hours I was in the neurological emergency room, I felt faint, I vomited to death ... .. I wanted to do this test because both pramipexole and neupro patch gave me only a worsening in bradicinesia . How is it possible ? did I miss anything in the dosage? but I followed the directions of the neurologist ... the fact is that at the moment I continue to take nothing ... because I have not found anything that improves the symptoms ... any advise is welcome

13 Replies
oldestnewest

B1?

Do you mean 1 pill a day or multiple times a day? It seems a very extreme reaction.

Lucal
Lucal in reply to Astra7

1 pill a day

So glad you stopped taking that poisonous drug that nearly killed you!!

Is it possible it was something else, maybe food poisoning or a bug? If you were ok on1/2 it seems an extreme reaction.

Lucal
Lucal in reply to LAJ12345

No , never felt something like that

Well you know now that 200/50 is too strong for you at present. You should be aiming at the lowest dose that gives relief of symptoms. 200/50 IR is not a usual dose at early stages of the disease, it all sounds quite odd.

What exactly happens when you take pramipexole or the patch and what strength and frequency?

Sounds like your BP dropped though I am surprised it took 4 hours to happen.

Lucal
Lucal in reply to Hikoi

Blood pressure was ok. Pramipexolo and neupro patch increased my stiffness. It took less than 4 hours i Guess After 2/3 hours i was already fainting.

Hikoi
Hikoi in reply to Lucal

Did you get your blood pressure taken lying then standing? Its the amount it drops that is significant

Sono d'accordo con Hikoi. Perché prendere una intera pillola di Madopar 200 una volta al giorno e non dividerla x 2 o x 4 come ho fatto io per anni, senza effetti così drammatici? Piuttosto, la diagnosi di Paekinson è confermata? Perché, se così non fosse, tutto si spiegherebbe! Te lo auguro.

Lucal
Lucal in reply to emmemi

Ho seguito il protocollo che mi ha prescritto il neurologo , prima un quarto poi mezza poi una. Sempre la mattina un passaggio alla settimana.....

On my husband first try of madopar 200/50 of a qtr tablet on an empty stomach, he had an awful vomit. He was asked to stop for 2 days and start again on a slightly full stomach. The vomit stopped but he said he feels top heavy every time he takes it in the morning

My neurologist ordered a quarter pill 200/50 four times per day for one week then a half a pill 200/50 four times per day. Ordinarily I have little or no right hand tremor in the morning but the tremor appears as the day progresses. Upon taking Madopar either 1/4 or 1/2 pill symptoms were exacerbated. I experienced symptoms I never had! This was no coincidence. The symptoms presented each time I took Madopar. Generalized tremors, increase salivation, slow movements, lethargy....When I reported the untoward effects to my neurologist he said it was impossible!

Needless to say I stopped the medication and am searching for a different neurologist.

You may also like...